Alert archive / Ohio / Flash Flood Warnings in 2019
Flash Flood Warning 24, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood warning at Jul 5, 2019, 2:49 PM EDT for Cuyahoga County, Ohio. It was in force for 4 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2019, 2:49 PM EDT (18:49 UTC)
- Expired
- Jul 5, 2019, 6:45 PM EDT
- In force
- 4 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Cuyahoga County, OH
The radar
The Cleveland radar (KCLE), 14 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 3:00 PM EDT | FLOOD | 2 S Parma, OH | STREET FLOODING HIGHER THAN THE CURB. |
| Jul 5, 3:20 PM EDT | FLOOD | 2 Sw Broadview Heights, OH | FLOODED ROADWAY ON EDGERTON ROAD BETWEEN BROADVIEW ROAD AND STATE ROAD. |
| Jul 5, 3:21 PM EDT | FLOOD | Parma, OH | FLOODED ROADWAY REPORTED ON RIDGE ROAD IN PARMA. |
| Jul 5, 3:35 PM EDT | HEAVY RAIN 2.41 | Parma, OH | |
| Jul 5, 3:45 PM EDT | HEAVY RAIN 1.99 | 1 Wsw Seven Hills, OH | RAINFALL IN 90 MINUTES. |
| Jul 5, 5:10 PM EDT | HEAVY RAIN 4.13 | 1 Ssw Parma, OH | INTERSECTION OF RIDGE AND W PLEASANT VALLEY ROAD AND STATE AND W PLEASANT VALLEY ROAD CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 121 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
340
WGUS51 KCLE 051849
FFWCLE
OHC035-052245-
/O.NEW.KCLE.FF.W.0024.190705T1849Z-190705T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cleveland OH
249 PM EDT Fri Jul 5 2019
The National Weather Service in Cleveland has issued a
* Flash Flood Warning for...
Southwestern Cuyahoga County in northeastern Ohio...
* Until 645 PM EDT.
* At 248 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Parma, Strongsville, Brunswick, North Royalton, Garfield Heights,
Parma Heights, Broadview Heights, Brook Park, Berea, Middleburg
Heights, Brecksville, Seven Hills, Olmsted Falls, Independence,
Valley View and Brooklyn Heights.
Additional rainfall amounts of 2 inches are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4134 8159 4133 8159 4128 8157 4127 8188
4135 8187 4135 8190 4140 8190 4141 8161
$$
LaPlante2 follow-up statements
277
WGUS71 KCLE 051958
FFSCLE
Flash Flood Statement
National Weather Service Cleveland OH
358 PM EDT Fri Jul 5 2019
OHC035-052245-
/O.CON.KCLE.FF.W.0024.000000T0000Z-190705T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cuyahoga OH-
358 PM EDT Fri Jul 5 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
SOUTHWESTERN CUYAHOGA COUNTY...
At 353 PM EDT, Doppler radar indicates that torrential rain has
subsided across the warned area. Up to three inches of rain have
fallen. Police reports from Parma, Parma Heights and North Royalton
indicate that numerous roads are flooded and impassable. Police are
encouraging people to not drive into or around Parma and Parma
Heights especially in the southern portions of those towns.
Some locations that will experience flooding include...
Parma, Strongsville, Brunswick, North Royalton, Garfield Heights,
Parma Heights, Broadview Heights, Brook Park, Berea, Middleburg
Heights, Brecksville, Seven Hills, Olmsted Falls, Independence,
Valley View and Brooklyn Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4134 8159 4133 8159 4128 8157 4127 8188
4135 8187 4135 8190 4140 8190 4141 8161
$$
LaPlante287
WGUS71 KCLE 052237
FFSCLE
Flash Flood Statement
National Weather Service Cleveland OH
637 PM EDT Fri Jul 5 2019
OHC035-052245-
/O.EXP.KCLE.FF.W.0024.000000T0000Z-190705T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cuyahoga OH-
637 PM EDT Fri Jul 5 2019
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN CUYAHOGA COUNTY WILL
EXPIRE AT 645 PM EDT...
The heavy rain has ended and flooding is no longer expected to pose
a threat. Local law enforcement reports that most of the flooding
has receded. Please continue to heed any remaining road closures.
LAT...LON 4134 8159 4133 8159 4128 8157 4127 8188
4135 8187 4135 8190 4140 8190 4141 8161
$$
KingWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 2:08 PM EDT, 41 minutes earlier.
Area forecast discussion, Jul 5, 2:08 PM EDT, 41 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 208 PM EDT Fri Jul 5 2019 .SYNOPSIS... Warm and humid conditions continue today and this will allow for showers and thunderstorms to bubble up again this afternoon. A cold front will approach for Saturday which, in its wake, will bring a few day stretch of high pressure and dry weather. && .NEAR TERM /THROUGH SATURDAY/... Thunderstorms have developed along the lake breeze again and appear to be building slowly to the south and east. Heavy rain remains the main concern for today given slow storm motion. Otherwise a few wind gusts of 30-40 mph may be possible with the strongest storms. Previous discussion...We will have yet another hot and humid day today with heat indexes/apparent temperatures quite uncomfortable. In fact northwest OH/Toledo will be very near Heat Advisory criteria of 100+ heat index. Upper 90 heat index values will be common. Will monitor if we exceed 100 for more than a couple of hours across the area. Otherwise all is quiet on radar this morning, but once again we will be able to get isolated/scattered shower/thunderstorm development with peak heating. The front that had been in the vicinity has now pushed north of the lake. Focuses for thunderstorms today will be the lake breeze and any other small scale boundaries. An upper disturbance may aid the storms across eastern OH. Storm motions will be slow and remain unorganized. Locally heavy rain will be the biggest concern. Later in the afternoon showers/thunderstorms will likely encroach from the west as the broad area of low pressure across WI/upper MI this morning shifts east across lower MI/Ontario. While diurnally coverage is expected to decrease by late evening, at least some chances will continue tonight as that front nears. Warm and muggy again tonight. Still difficult to say how much progress the front will have made by Saturday morning. It will likely be still across the lake, pushing inland with time on Saturday. Thunderstorm chances and coverage will increase going into the afternoon with the best chances inland. Mid level flow increases and a few storms may get on the strong side with gusty winds and heavy rain across the southern tier or two of counties. Temperatures will be a handful of degrees cooler, but continued muggy. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... A cold front with a Canadian airmass will continue to move through the area Saturday evening. Convection along with scattered showers will continue to be along and ahead of the southward advancing cold front during the evening hours. Most of the rainfall will move out of the local area by midnight and drier air will be moving in on northerly winds. High pressure will build in for the latter half of the weekend into early next week. Sunday looks to be a fabulous day as well as Monday with high pressure in control of our weather. We will be slightly less humid airmass and temperatures actually a few degrees below average. && .LONG TERM /TUESDAY THROUGH THURSDAY/... The center of a Canadian airmass and high pressure will move over the region on Tuesday into Tuesday night. We will lose the influence of high pressure as another upper level wave moves down across the Great Lakes Region into the area Wednesday. Temperatures and humidity will creep up a little bit midweek. We will also see a chance for scattered showers and storms midweek. Another cold front will move through followed by another area of high pressure Thursday into Friday. && .AVIATION /18Z Friday THROUGH Wednesday/... Showers and thunderstorms have filled in along the lake breeze in northern Ohio and will expand on outflow boundaries through the afternoon. Gradual expansion to south and east can be expected although a thunderstorm could develop anywhere given the warm and humid airmass. Tried to time thunderstorms into terminals that stand the best chance to see activity, including MFD/CLE/CAK/YNG through 22Z. IFR visibilities possible under the heavier showers with wind gusts to 25 knots. Thunderstorms activity will decrease this evening but an isolated storm can not be ruled out overnight, especially in NW Ohio. Pockets of MVFR visibilities may develop after 08Z given high dewpoints with fog/haze. Otherwise, scattered showers and thunderstorms will develop towards 16Z on Saturday closer to the lakeshore again before shifting south ahead of a cold front through the afternoon. Only included VCSH at most terminals towards the end of the period and will add thunderstorms as confidence increases in timing. Winds will generally be out of the southwest except at CLE/ERI where lake breezes have already developed. Winds will shift to the northwest behind the front on Saturday. OUTLOOK...Non-VFR possible with scattered thunderstorms that develop through Saturday. && .MARINE... Southwest flow at the surface will dominate the weather over the lake today and tonight. A cold front will drop southward across the lake Saturday and shift the winds to the north 10 to 15 knots. Northerly winds will shift to northeasterly and increase 10 to 20 knots by Sunday. Waves will increase for the latter part of the weekend and we will be close to Small Craft Advisory conditions. We will also have to an eye on water levels across the western basin of the lake with the northeasterly surface flow Sunday into Monday. With record high water levels on the lake and a Northeast winds 10 to 20 knots, might be enough to cause some lakeshore flooding. High pressure settles in over the lake on Tuesday with light and variable winds. Waves will also decrease by Tuesday into midweek. A weak surface trough will move across the lake late on Wednesday with light northwest surface flow for the end of the week. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Oudeman NEAR TERM...KEC/Oudeman SHORT TERM...Griffin LONG TERM...Griffin AVIATION...KEC MARINE...Griffin
Hazardous weather outlook, Jul 5, 4:49 AM EDT, 10 hours before
Hazardous Weather Outlook National Weather Service Cleveland OH 449 AM EDT Fri Jul 5 2019 OHZ003-006>008-060900- Lucas-Wood-Ottawa-Sandusky- 449 AM EDT Fri Jul 5 2019 This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...Today and tonight. Heat index values will be in the upper 90s today. This combination of heat and humidity will be quite uncomfortable and possibly initiate heat related illness. Thunderstorms today will be capable of producing locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Water levels across the western basin of Lake Erie are expected to rise with northeast winds Saturday night through Monday. Lakeshore flooding will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010-011-060900- Lorain-Cuyahoga- 449 AM EDT Fri Jul 5 2019 This Hazardous Weather Outlook is for north central Ohio and northeast Ohio. .DAY ONE...Today and tonight. Heat index values will be in the upper 90s today. This combination of heat and humidity will be quite uncomfortable and possibly initiate heat related illness. Thunderstorms today will be capable of producing locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms on Saturday will be capable of locally heavy rainfall and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ009-060900- Erie- 449 AM EDT Fri Jul 5 2019 This Hazardous Weather Outlook is for north central Ohio. .DAY ONE...Today and tonight. Thunderstorms today will be capable of producing locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Water levels across the western basin of Lake Erie are expected to rise with northeast winds Saturday night through Monday. Lakeshore flooding will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ012>014-017>023-027>033-036>038-047-089-PAZ001>003-060900- Lake-Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit- Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark- Mahoning-Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 449 AM EDT Fri Jul 5 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Thunderstorms today will be capable of producing locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms on Saturday will be capable of locally heavy rainfall and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-060900- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 449 AM EDT Fri Jul 5 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 5, 1:39 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Cleveland OH
139 PM EDT Fri Jul 5 2019
OHZ009-010-019-020-028>031-051800-
Crawford-Huron-Erie-Richland-Medina-Lorain-Ashland-Wayne-
139 PM EDT Fri Jul 5 2019
...A STRONG THUNDERSTORM WILL AFFECT HURON...NORTHERN RICHLAND...
ERIE...WESTERN MEDINA...NORTHERN ASHLAND...NORTHWESTERN WAYNE...
NORTHEASTERN CRAWFORD AND LORAIN COUNTIES...
At 137 PM EDT, a cluster of strong thunderstorm was located near
Wellington, or 10 miles southwest of Elyria, was drifting and
developing toward the southeast at 10 mph.
Winds in excess of 40 mph are possible with these storms through 3pm.
Locations impacted include...
Elyria, Medina, Wooster, Sandusky, Ashland, Norwalk, Vermilion, North
Ridgeville, Amherst, Shelby, Grafton, Willard, Wellington, Lodi, New
London, Creston, Plymouth, West Salem, Northern Milan and Milan.
LAT...LON 4092 8280 4145 8268 4145 8266 4144 8266
4138 8250 4140 8244 4139 8201 4110 8186
4082 8196
TIME...MOT...LOC 1737Z 313DEG 10KT 4124 8220
LaPlanteSpecial weather statement, Jul 5, 2:06 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Cleveland OH
206 PM EDT Fri Jul 5 2019
OHZ010>013-020>022-051900-
Summit-Geauga-Portage-Lake-Medina-Lorain-Cuyahoga-
206 PM EDT Fri Jul 5 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT PORTAGE...GEAUGA...
CUYAHOGA...EASTERN MEDINA...SOUTHERN LAKE...SUMMIT AND NORTHEASTERN
LORAIN COUNTIES...
At 203 PM EDT, an area of very slow moving thunderstorms was
clustered over North Royalton, or 13 miles northeast of Medina. The
storms were drifting to the southeast at 5 to 10 MPH.
Winds in excess of 40 mph are possible with these storms along with
heavy rainfall. Minor street flooding is possible over eastern
Cuyahoga County especially in Maple Heights.
Locations impacted include...
Cleveland, Akron, Medina, Ravenna, Chardon, Parma, Lakewood, Cuyahoga
Falls, Euclid, Cleveland Heights, Strongsville, Brunswick, Westlake,
North Royalton, North Ridgeville, Kent, Solon, Hudson, Wadsworth and
Twinsburg.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4170 8106 4140 8100 4116 8100 4103 8185
4145 8203 4150 8180 4149 8174 4156 8160
TIME...MOT...LOC 1803Z 292DEG 2KT 4129 8170
LaPlanteLocal storm report, Jul 5, 2:33 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
233 PM EDT FRI JUL 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HEAVY RAIN 2 ESE NORTH ROYALTON 41.30N 81.71W
07/05/2019 M2.00 INCH CUYAHOGA OH TRAINED SPOTTER
&&The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 10:03 PM EDT | Special Weather Statement | CLE | Lucas | 42 min |
| Jul 4, 10:54 PM EDT | Special Weather Statement | CLE | Hancock | 51 min |
| Jul 4, 11:21 PM EDT | Special Marine Warning | CLE | 54 min | |
| Jul 5, 1:39 PM EDT | Special Weather Statement | CLE | Erie, Huron, Medina | 21 min |
| Jul 5, 2:06 PM EDT | Special Weather Statement | CLE | Cuyahoga, Geauga, Portage, Summit | 54 min |
| Jul 5, 2:42 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Geauga, Lorain, Medina, Portage, Summit | 4 hr |
| Jul 5, 3:58 PM EDT | Areal Flood Advisory | CLE | Summit | 3 hr |
| Jul 5, 4:38 PM EDT | Flash Flood Warning | CLE | Cuyahoga | 112 min |
| Jul 5, 4:56 PM EDT | Areal Flood Warning | CLE | Crawford, Wyandot | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.